Connect
MJA
MJA

High-dose intravenous flucloxacillin may affect warfarin therapy

Philip Y-I Choi, Katherine L Phillips and Ian Rae
Med J Aust 2011; 194 (11): 613.
Published online: 6 June 2011

To the Editor: Warfarin is an orally administered vitamin K antagonist and has many well described interactions with commonly prescribed medications.1 However, only a handful of case reports worldwide have shown that flucloxacillin, a widely used antibiotic, may affect warfarin therapy by reducing its anticoagulant effect — in one instance contributing to the development of ischaemic stroke.2,3 There are several reports describing potential mech-anisms of interaction for flucloxacillin with warfarin.4,5

  • Philip Y-I Choi1
  • Katherine L Phillips1
  • Ian Rae2

  • 1 St George Hospital, Sydney, NSW.
  • 2 Queen Street Clinic, Grafton, NSW.

Correspondence: philip.choi@unsw.edu.au

Author

remove_circle_outline Delete Author
add_circle_outline Add Author

Comment
Do you have any competing interests to declare? *

I/we agree to assign copyright to the Medical Journal of Australia and agree to the Conditions of publication *
I/we agree to the Terms of use of the Medical Journal of Australia *
Email me when people comment on this article

Responses are now closed for this article.